Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dimension functions for fractal sets associated to series

Author: Manuel Morán
Journal: Proc. Amer. Math. Soc. 120 (1994), 749-754
MSC: Primary 28A78; Secondary 28A80
MathSciNet review: 1186131
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we analyze suitable dimension functions for the measure of fractal sets associated to certain absolutely convergent series of vectors of $ {\mathbb{R}^n}$. The complex binomial series provides an example of a family of fractals, all of them with the same Hausdorff dimension but with a totally ordered family of suitable dimension functions indexed by a parameter with range in a real interval. We also show a construction, based on sets associated to series, to obtain fractal sets with given dimension function.

References [Enhancements On Off] (What's this?)

  • [1] C. A. Rogers, Hausdorff measures, Cambridge Univ. Press, London and New York, 1970. MR 0281862 (43:7576)
  • [2] M. Morán, Fractal series, Mathematika 36 (1989), 334-348. MR 1045792 (91d:28021)
  • [3] B. Jessen and A. Wintner, Distribution functions and the Riemann zeta function, Trans. Amer. Math. Soc. 38 (1935), 48-88. MR 1501802
  • [4] P. Erdos, On a family of symmetric Bernoulli convolutions, Amer. J. Math. 62 (1940), 180-186. MR 0000858 (1:139e)
  • [5] A. M. Garsia, Arithmetic properties of Bernoulli convolutions, Trans. Amer. Math. Soc. 102 (1962), 409-433. MR 0137961 (25:1409)
  • [6] K. Falconer, Fractal geometry, Wiley, New York, 1990. MR 1102677 (92j:28008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A78, 28A80

Retrieve articles in all journals with MSC: 28A78, 28A80

Additional Information

Keywords: Dimension, fractal
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society